Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 241, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2011, 6:53 PM MDT for Garden County, Sheridan County, Nebraska. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 6:53 PM MDT (00:53 UTC)
- Expired
- Aug 4, 2011, 8:00 PM MDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 80.0 mph
Counties Garden County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 165 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1463 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408
WUUS53 KLBF 050053
SVRLBF
NEC069-161-050200-
/O.NEW.KLBF.SV.W.0241.110805T0053Z-110805T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM MDT THU AUG 4 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 800 PM MDT
* AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR MILES LAKE...OR 13
MILES SOUTHEAST OF ALLIANCE...AND MOVING EAST AT 25 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LAKESIDE...HERMAN LAKE...PATTERSON LAKE...ELLSWORTH...KENNEDY
LAKE...JERRY LAKE AND KINCAID LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4211 10272 4211 10206 4180 10208 4191 10269
4199 10269 4201 10270 4208 10271 4209 10272
TIME...MOT...LOC 0054Z 280DEG 21KT 4200 10261
WIND...HAIL 80MPH 0.88IN
$$
SPRINGER2 follow-up statements
254
WWUS53 KLBF 050125
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM MDT THU AUG 4 2011
NEC069-161-050200-
/O.CON.KLBF.SV.W.0241.000000T0000Z-110805T0200Z/
GARDEN NE-SHERIDAN NE-
725 PM MDT THU AUG 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SHERIDAN AND NORTHERN GARDEN COUNTIES UNTIL 800 PM MDT...
AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR HERMAN LAKE...OR 26 MILES
EAST OF ALLIANCE...MOVING EAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...KENNEDY LAKE...JERRY LAKE AND KINCAID LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4211 10272 4211 10206 4180 10208 4191 10269
4199 10269 4201 10270 4208 10271 4209 10272
TIME...MOT...LOC 0125Z 280DEG 21KT 4197 10237
WIND...HAIL 70MPH 0.75IN
$$
SPRINGER834
WWUS53 KLBF 050158
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM MDT THU AUG 4 2011
NEC069-161-050208-
/O.EXP.KLBF.SV.W.0241.000000T0000Z-110805T0200Z/
GARDEN NE-SHERIDAN NE-
758 PM MDT THU AUG 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHERIDAN AND NORTHERN
GARDEN COUNTIES WILL EXPIRE AT 800 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
CENTRAL GARDEN COUNTY UNTIL 830 PM MDT.
LAT...LON 4211 10272 4211 10206 4180 10208 4191 10269
4199 10269 4201 10270 4208 10271 4209 10272
TIME...MOT...LOC 0158Z 280DEG 21KT 4194 10212
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:32 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 4, 2:32 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT THU AUG 4 2011 .SHORT TERM (TONIGHT INTO FRIDAY)... MUCH OF THE FORECAST AGAIN HANGS ON THE THUNDERSTORM INITIATION. DEW POINTS ARE IN THE UPPER 60S BUT IN A WEAKLY SHEARED ENVIRONMENT WITH LITTLE SURFACE CONVERGENCE THE STORMS HAVE BEEN GIVING THE SHORT AND MEDIUM TERM MODELS DIFFICULTY IN THE LOCATION OF STORM INITIATION. WATCHING THE CURRENT CONVECTION WE SEE THE HITCHCOCK COUNTY THUNDERSTORM DEVELOPING ALONG A BOUNDARY AND THIS MAY BE A PREFERRED AREA TO CONTINUE ADDITIONAL STORMS TO THE EAST. THE RUC AND HRR HAVE SHOWN NUMEROUS THUNDERSTORMS OVER THE AREA THIS AFTERNOON BUT DO NOT SEE THAT EVIDENCE. SO OFFERED A BLANKET 30 POPS NEAR THE BOUNDARY TO THE SOUTH AND WEST WITH LOWER POPS EAST OF HIGHWAY 83 THIS EVENING. SEVERE WEATHER IS POSSIBLE BUT SHOULD BE ISOLATED THIS AFTERNOON WITH THE THREAT DIMINISHING TOWARD EVENING. AFTER THE EVENING CONVECTION MOVES EAST...THE OVERNIGHT WILL LIKELY SEE THE INITIATION OF ADDITIONAL THUNDERSTORMS WHICH ARE EXPECTED ACROSS THE PANHANDLE AND THEN ENTERING THE CWA. THIS WILL BE TIED TO A MORE SUBSTANTIAL UPPER LEVEL DISTURBANCE AND SO ATTEMPTED TO TIME IN A SECOND AREA OF THUNDERSTORMS TOMORROW MORNING. HEAVY RAIN CONTINUES TO BE A CONCERN. THOUGH WE HAVE NOT SEEN THE RAIN THE PAST FEW NIGHTS THE HEAVY RAIN THREAT CONTINUES AS PRECIPITABLE WATER VALUES CONTINUE OVER 1.5 INCHES WITH KINDEX VALUES IN THE UPPER 30S. STORM MOTION IS PERHAPS BETTER TONIGHT THAN PREVIOUS NIGHTS BUT THAT CERTAINLY WAS NOT HELPFUL FOR THE HITCHCOCK STORM THIS AFTERNOON...SO ISOLATED RAINFALL GREATER THAN 3 INCHES IS CERTAINLY POSSIBLE. .LONG TERM (FRIDAY THROUGH THURSDAY)... FOR FRIDAY...MOST DETERMINISTIC MODELS INDICATING GOOD POTENTIAL FOR SHRA/TSRA DEVELOPMENT DURING THE MORNING THROUGH EARLY AFTERNOON AS GOOD ISENTROPIC LIFT DEVELOPS AS THE NEXT SHORT WAVE TROUGH ENTERS THE HIGH PLAINS AND OVERTOPS THE EXISTING SURFACE LEE TROF. DECENT INSTABILITY INDICATED ALOFT BY THE 04.12 NAM AND GFS BUFR FCST SOUDINGS ALSO SHOW LIMITED INSTABILITY. WITH POTENT SHORT WAVE INDICATED ON WATER VAPOR CURRENTLY SEE NO REASON TO DOUBT THE DETERMINISTIC EVOLUTIONS AT THIS POINT. RESUTING CLOUD COVER AND PRECIP WOULD HOLD TEMPS DOWN INITIALLY...BUT LATE SUNSHINE SHOULD WARM THINGS UP LATER...THOUGH A FEW DEGREES COOLER THAN TODAY. NEXT MORE POTENT SHORT WAVE TROUGH...CURRENTLY SEEN OVER EASTERN OREGON...WILL PROGRESS NORTHEASTWARD ACROSS THE NORTHERN PLAINS FRIDAY NIGHT INTO SATURDAY WHICH WILL SERVE TO SEND A COLD FRONT SOUTHWARD AND WILL APPROACH THE FCST AREA LATE IN THE DAY SATURDAY. AHEAD OF THE FRONT WOULD EXPECT A DECENT WARMUP WHICH GUIDANCE SEEMS TO HAVE HANDLED WELL. HOWEVER...THERE IS DISAGREEMENT AMOUNG SOLUTIONS OF DEVELOPMENT OF CONVECTION ASSOCIATED WITH THE FRONT. FCST BUFR SOUNDINGS AND PROGGED CIN VALUES SUGGEST MOST OF THE AREA WILL REMAIN CAPPED WITH WARM AIR IN THE 750-650MB LAYER. HAVE STILL INCLUDED LOW POPS WITH THE DEGREE OF INSTABILITY PRESENT SHOULD THE CAP NOT HOLD. IN ADDITION...WITH BETTER SHEAR /AOA 40KTS/ ACROSS THE NORTHEAST PORTION OF THE FCST AREA THERE IS SOME POTENTIAL FOR SVR TSRA SHOULD CONVECTION ACTUALLY DEVELOP. WILL HAVE TO WATCH THE SOUTHERN PORTION OF THE FCST AREA TWD SUNSET AS STRONG WARM AIR ADVECTION IS INDICATED BY LLJ. GFS KEEPS RESULTING CONVECTION SOUTH OF THE AREA...BUT THIS WILL DEPENDENT ON EVENTUAL POSTION OF THE FRONT. THE 04.18 NAM AND 04.12 GEM PUSHES THE FRONT FURTHER SOUTH THAN THE GFS/EC BUT HAVE SEEN THE GFS NOT PUSH THE FRONT FAR ENOUGH SOUTH IN RECENT WEEKS SO WOULD GENERALLY SIDE WITH THE FURTHER SOUTH POSITION AT THIS POINT. FOR SUNDAY...FCST AREA WILL BE ON THE NORTH SIDE OF THE FRONTAL POSITION AGAIN WITH LOW LEVEL MOISTURE INCREASING IN EASTERLY FLOW...SIMILAR TO YDAY AND TODAY. EVENTUAL POSITION OF FRONT WILL DICTATE COVERAGE OF TSRA FOR WESTERN NEBR AND WILL TIMING OF INDIVIDUAL SHORT WAVES DIFFICULT HAVE GENERALLY TRIED TO TIME PRECIP IN DIURANLLY FAVORED PORTIONS OF THE DAY...LATE AFTERNOON AND EVENING. FOR MONDAY AND BEYOND...SIGNIFICANT CHANGE TO THE OVER UPPER FLOW ACROSS NORTH AMERICA BEGINS TO TAKE SHAPE. MODELS ARE SIMILAR WITH THIS IDEA...THOUGH THEIR HANDLING OF THE NORTHERN STREAM FEATURES...WHICH ARE CRITICALLY IMPORTANT TO THE EVENTUAL EVOLUTION...ARE DIFFERENT AND POSE SOME FORECAST ISSUES. BY MID WEAK WILL LIKELY SEE NOT ONLY COOLER CONDITIONS...BUT ALSO SIGNIFICANTLY DRIER. HAVE TRENDED THE FORECAST SLIGHTLY COOLER THOUGH EXISTING FORECAST HAD THIS HANDLED WELL. HOWEVER...HIGHS BY MID WEEK ONLY IN THE 75-80 AND LOWS IN THE 50S COULD BECOME COMMON...ESPECIALLY IN THE NORTH. PRECIPITATION CHANCES WILL CONTINUE AS THE MORE SIGNIFICANT FRONT TO COME THROUGH ON MONDAY AND REINFORCED LATE TUESDAY WILL STILL LOSE MOMENTUMM IN THE HIGHER TERRAIN OF THE WEST AND WITH A RELATIVELY FAST NORTHWESTERLY FLOW ALOFT IN PLACE...CONTINUED ISENTROPIC LIFT AND COOL TEMPS ALOFT SHOULD YIELD SHRA/TSRA CHANCES AS WELL. && .AVIATION... THROUGH 6Z TONIGHT THUNDERSTORMS WILL BE POSSIBLE WITH ISOLATED SEVERE WINDS AND HAIL POSSIBLE THROUGH SUNSET. AFTER 6Z EXPECT MVFR/IFR OR EVEN LIFR CONDITIONS GENERALLY SOUTH OF NEBRASKA HIGHWAY 2. CONDITIONS SHOULD IMPROVE AS THEY DID THIS MORNING...SLOWLY WITH BR/FG CLEARING BY 14Z AND ANY STRATUS TO SCATTER OUT AROUND 16Z. THUNDERSTORM LOCATIONS WILL CONTINUE TO BE DIFFICULT TO PINPOINT BUT MODELS ARE SUGGESTING ACTIVITY THUNDERSTORMS WILL BEGIN IN THE VICINITY OF THE TROUGH ACROSS THE EASTERN PANHANDLE AND THEN MOVE EAST ACROSS SOUTHERN NEBRASKA. A SECOND AREA OF THUNDERSTORMS MAY DEVELOP TOWARD MORNING...TO THE WEST AND THEN MOVE BACK OVER WESTERN NEBRASKA TOMORROW MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/AVIATION...HIRSCH LONG TERM...JWS
Hazardous weather outlook, Aug 4, 2:42 PM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 342 PM CDT THU AUG 4 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-052045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 342 PM CDT THU AUG 4 2011 /242 PM MDT THU AUG 4 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN SOUTHWEST NEBRASKA TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ON A SURFACE TROUGH THIS EVENING IN THE NEBRASKA PANHANDLE AND THE WESTERN SANDHILLS. VERY UNSTABLE CONDITIONS IN THE SOUTHWEST WILL SUPPORT THE DEVELOPMENT OF VERY STRONG UPDRAFTS. HOWEVER...WITH WEAK SHEAR IN THE BOUNDARY LAYER AND ONLY MODERATE SHEAR IN THE DEEP LAYER...THE PRIMARY RISKS ARE TORRENTIAL RAIN AND INTENSE OUTFLOW GUSTS ASSOCIATED WITH STRONG DOWNDRAFTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WITH THE UPPER HIGH OVER THE SOUTHERN PLAINS AND A SURFACE FRONT STALLED ACROSS THE CENTRAL PLAINS...THUNDERSTORMS ARE POSSIBLE IN WESTERN AND NORTH CENTRAL NEBRASKA EACH DAY INTO THE FIRST HALF OF NEXT WEEK. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ONCE AGAIN SATURDAY AS VERY UNSTABLE CONDITIONS DEVELOP IN NORTH CENTRAL NEBRASKA. THE BOUNDARY LAYER AND DEEP LAYER WIND PROFILES MAY BE MORE FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS
In the hours before
Special weather statement, Aug 4, 6:50 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 750 PM CDT THU AUG 4 2011 NEZ004-022-050145- GARDEN NE-SHERIDAN NE- 650 PM MDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN AND GARDEN COUNTIES UNTIL 745 PM MDT... AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF WICKSON LAKE TO MILES LAKE TO 15 MILES WEST OF RICHARDSON LAKE... AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS EXCEEDING 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... OSHKOSH... ANTIOCH... TRALNOR LAKE... WICKSON LAKE... RICHARDSON LAKE... DIAMOND LAKE... HERMAN LAKE... LAKESIDE... LISCO... CRESCENT LAKE NWR... PATTERSON LAKE... DEER LAKE... ARGO HILL... BRITTON LAKE... DOGTOWN FLATS... JERRY LAKE... ELLSWORTH... KENNEDY LAKE... KINCAID LAKE... WATSON LAKE... SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 40 min |
| Aug 4, 8:30 PM MDT | Areal Flood Advisory | LBF | Arthur, Grant, Hooker, McPherson | 6 hr |
| Aug 4, 8:58 PM MDT | Flash Flood Warning | LBF | Arthur, McPherson | 6 hr |
| Aug 5, 2:33 AM MDT | Areal Flood Advisory | LBF | Arthur, McPherson | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.